Alert archive / Indiana / Special Marine Warnings in 2021

Special Marine Warning 7, NWS Northern Indiana

June 26, 2021

NWS Northern Indiana issued this special marine warning at Jun 26, 2021, 6:16 PM EDT. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2021, 6:16 PM EDT (22:16 UTC)
Expired
Jun 26, 2021, 7:51 PM EDT
In force
95 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this special marine warning went out at Jun 26, 3:32 PM EDT, 2 hours 44 minutes earlier.

Area forecast discussion, Jun 26, 3:32 PM EDT, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
332 PM EDT Sat Jun 26 2021

.SYNOPSIS...
Issued at 240 PM EDT Sat Jun 26 2021

Showers and thunderstorms are developing again this afternoon,
mainly across northwest Indiana and southwest Michigan where there
is the threat for localized flooding and severe thunderstorms. A
Tornado Watch has also been issued for this area. Remaining humid
otherwise into Sunday and next week with additional chances for
showers and thunderstorms.

&&

.SHORT TERM...(This Evening through Sunday)
Issued at 240 PM EDT Sat Jun 26 2021

The forecast area remains in the warm sector of a now well
developed, although slow moving, low pressure system whose surface
low is currently centered over Iowa. However, we will locally be
affected this afternoon by a shortwave over southern Lake
Michigan, and then later tonight by another wave moving up from
western Illinois. There is also large scale forcing for ascent in
this very moist and increasing unstable environment. Currently,
coincident with the northern wave are 850 mb winds 40 to 50 kts
under an area of upper level divergence. Across northwest Indiana
and southwest Michigan, surface MUCAPE has increased to around
2000 J/kg and SRH is 150 to 250 m2/s2. The atmosphere is therefore
ripe for severe storm development and isolated to scattered
storms are now initiating across this area ahead of a more well
developed line of storms that is moving in from the northwest.
Some of these isolated storms may become rotating supercells,
capable of producing damaging downburst winds or tornadoes. But
given the somewhat shallow nature of the storm cores due to the
high moisture content (PWs up to 2 inches and dew points in the
70s), do not expect hail. Heavy rain will become a concern
though, especially as the broader line of storms training from
southwest to northeast moves in over already saturated ground.

By the time the second shortwave moves in late tonight,
instability and shear will be on the decline, but it will remain
very moist. Good synoptic level support with the LLJ over the
area and continued divergence aloft with the right rear entrance
region of the upper jet will support ongoing convection moving up
from Illinois with heavy rain likely as it progresses
northeastward into Michigan. The Flash Flood Watch therefore
remains in effect for this area through Sunday morning. Rivers are
also beginning to respond to all of the heavy rain the past two
days, with some forecast to go into minor flood.

The southeast portion of the forecast area has not seen as much
action this week as the northwest due to high pressure pushing up
from the southeast. But on Sunday scattered to perhaps numerous
showers and thunderstorms will be possible areawide during the
afternoon, enhanced by diurnal heating. The severe threat will be
much lower though with only marginal wind shear.

&&

.LONG TERM...(Sunday Night through Saturday)
Issued at 240 PM EDT Sat Jun 26 2021

The weather pattern does not change dramatically through most of
the long term period with a front in the area ahead of the upper
trough to the north and flattening ridge to the south. Diurnally
enhanced showers and thunderstorms will be possible each day
through at least Thursday. The forecast then becomes a bit more
uncertain next weekend with models finally deepening the trough
and bringing it through the area Friday. Cooler and drier air
should follow, but kept the low chance to slight chance pops
provided by the NBM due to inconsistencies amongst some of the
guidance.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon)
Issued at 1235 PM EDT Sat Jun 26 2021

Scattered showers/storms are expected to fill in at KSBN this
afternoon as a shortwave lifts through in moist southwest flow.
Reductions into IFR will be possible in stronger cells, best
chances between 19z and 02z this evening. KFWA should remain
mainly dry and well mixed east of the primary moisture channel
with a MVFR stratocu deck likely mixing into low VFR shortly
after issuance.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Flash Flood Watch through Sunday morning for INZ003>008-012>016-
     020-022-023.

MI...Flash Flood Watch through Sunday morning for MIZ077>081.

OH...NONE.
LM...NONE.
&&

SYNOPSIS...Cobb
SHORT TERM...Cobb
LONG TERM...Cobb
AVIATION...Steinwedel

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 26, 3:37 PM EDT, 2 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
337 PM EDT Sat Jun 26 2021

INZ003>005-012>016-020-MIZ077>079-271945-
La Porte-St. Joseph IN-Elkhart-Starke-Pulaski-Marshall-Fulton IN-
Kosciusko-White-Berrien-Cass MI-St. Joseph MI-
337 PM EDT Sat Jun 26 2021 /237 PM CDT Sat Jun 26 2021/

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...
...TORNADO WATCH 321 IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING...

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Flash Flood Watch.

Severe storms are possible late this afternoon into this evening.
There is a chance for damaging winds and tornadoes. Heavy rain and
localized flooding is also possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Showers and thunderstorms will remain possible at times through at
least Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ009-017-018-024>027-032>034-OHZ001-002-004-005-015-016-024-025-
271945-
De Kalb-Whitley-Allen IN-Wabash-Huntington-Wells-Adams-Grant-
Blackford-Jay-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-
Van Wert-Allen OH-
337 PM EDT Sat Jun 26 2021

This Hazardous Weather Outlook is for northern Indiana and
northwest Ohio.

.DAY ONE...This afternoon and tonight.

Thunderstorms with gusty winds and heavy rain may be possible late
today into tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Additional thunderstorms are possible at times through much of next
week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ006>008-022-023-MIZ080-081-271945-
Lagrange-Steuben-Noble-Cass IN-Miami-Branch-Hillsdale-
337 PM EDT Sat Jun 26 2021

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Strong storms are also possible late this afternoon into this
evening. Heavy rain is possible with localized flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Showers and thunderstorms will remain possible at times through at
least Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-271945-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
337 PM EDT Sat Jun 26 2021

...TORNADO WATCH 321 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

Thunderstorms are expected today and tonight with locally higher
winds and waves possible. Waterspouts are also possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a chance for thunderstorms with gusty winds at times
through next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jun 26, 1:57 PM EDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
157 PM EDT SAT JUN 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0128 AM     TSTM WND DMG     1 NNW NAPPANEE          41.46N 85.99W
06/26/2021                   ELKHART            IN   NWS EMPLOYEE

            SEVERAL TREE LIMBS WERE BLOWN DOWN WITH SOME
            DAMAGE TO THE SIDE OF A RESIDENCE FROM THE
            TREE LIMBS. ALSO TREE DAMAGE AT THE
            MCCORMICK CREEK GOLF COURSE.

&&

LWF
Special weather statement, Jun 26, 3:30 PM EDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Northern Indiana
330 PM EDT Sat Jun 26 2021

INZ003-MIZ077-262000-
La Porte-Berrien-
330 PM EDT Sat Jun 26 2021

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN LA PORTE
AND SOUTHWESTERN BERRIEN COUNTIES...

At 330 PM EDT/230 PM CDT/, strong thunderstorms were clustered over
Long Beach, or near Michigan City, moving northeast at 40 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Michigan City, Trail Creek, Bridgman, New Buffalo, Three Oaks, Long
Beach, Stevensville, Pottawattamie Park, Shorewood-Tower Hill,
Shorewood-Tower Hills-Harbert, Baroda, Michiana Shores, Grand Beach,
Michiana, Union Pier, Glendora, New Troy, Harbert, Pottawattomie Park
and Sawyer.

This includes the following highways...
 Interstate 94 in Indiana between mile markers 42 and 45.
 Interstate 94 in Michigan between mile markers 0 and 22.

&&

LAT...LON 4173 8691 4175 8693 4183 8678 4192 8666
      4201 8661 4204 8646 4184 8644 4167 8693
      4171 8693
TIME...MOT...LOC 1930Z 238DEG 35KT 4176 8690

HAIL...0.25
WIND...50MPH

MCS
Special weather statement, Jun 26, 4:16 PM EDT, 2 hours before
Special Weather Statement
National Weather Service Northern Indiana
416 PM EDT Sat Jun 26 2021

MIZ078-262045-
Cass-
416 PM EDT Sat Jun 26 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CASS COUNTY...

At 415 PM EDT, a strong thunderstorm was located over Edwardsburg, or
near Granger, moving northeast at 40 mph.

Wind gusts of 50 to 55 mph are possible with this storm.

This storm will be near...
  Cassopolis around 425 PM EDT.

Other locations impacted by this storm include Jones, Vandalia,
Diamond Lake, Shavehead Lake, Paradise Lake, Calvin Center,
Adamsville, Juno Lake, Donnell Lake and Eagle Lake.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 800 PM EDT for north central
Indiana...and southwestern Michigan.

LAT...LON 4201 8581 4185 8576 4182 8576 4176 8607
      4176 8613 4182 8618
TIME...MOT...LOC 2015Z 240DEG 34KT 4180 8609

HAIL...0.25
WIND...55MPH

JBALL
Special weather statement, Jun 26, 5:07 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Northern Indiana
507 PM EDT Sat Jun 26 2021

INZ004-005-MIZ078-262130-
St. Joseph-Elkhart-Cass-
507 PM EDT Sat Jun 26 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ELKHART...
NORTHEASTERN ST. JOSEPH AND SOUTHWESTERN CASS COUNTIES...

At 507 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Niles to near Lakeville. Movement
was east at 45 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
South Bend, Elkhart, Mishawaka, Goshen, Granger, Dunlap, Simonton
Lake, Osceola, Cassopolis, Edwardsburg, Vandalia, Dailey, Paradise
Lake, Barron Lake, Calvin Center, Adamsville, Juno Lake, Donnell
Lake, Woodland and Jimtown.

This includes Interstate 80 in Indiana between mile markers 79 and
95.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4193 8589 4158 8589 4154 8622 4189 8620
TIME...MOT...LOC 2107Z 262DEG 40KT 4188 8616 4154 8616

HAIL...0.25
WIND...40MPH

MCS
Local storm report, Jun 26, 6:06 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
606 PM EDT SAT JUN 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     HEAVY RAIN       2 S GRANGER             41.71N 86.14W
06/26/2021  M5.22 INCH       ST. JOSEPH         IN   BROADCAST MEDIA

            RAINFALL TOTAL SINCE FRIDAY MORNING.
            REPORTED VIA FACEBOOK.

&&

RTC

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 9:17 PM EDTTornado WarningIWXCass28 min
Jun 25, 9:24 PM EDTTornado WarningIWXDeKalb14 min
Jun 25, 9:43 PM EDTTornado WarningIWXCass9 min
Jun 25, 10:37 PM EDTTornado WarningIWXFulton, Pulaski38 min
Jun 25, 10:58 PM EDTAreal Flood AdvisoryIWXFulton, Kosciusko, Pulaski3 hr
Jun 25, 11:52 PM EDTAreal Flood AdvisoryIWXFulton, Kosciusko, Marshall, Starke3 hr
Jun 25, 11:58 PM EDTSpecial Weather StatementIWXKosciusko32 min
Jun 26, 1:24 AM EDTAreal Flood AdvisoryIWXElkhart, Kosciusko, LaPorte, Marshall, Saint Joseph, Starke3 hr
Jun 26, 1:28 AM EDTSpecial Weather StatementIWXElkhart32 min
Jun 26, 1:59 AM EDTSpecial Weather StatementIWXElkhart31 min
Jun 26, 10:35 AM EDTRiver Flood WarningIWXElkhart, Saint Joseph70 hr
Jun 26, 10:35 AM EDTRiver Flood WarningIWXLaPorte, Saint Joseph, Starke5 days
Jun 26, 1:36 PM EDTSpecial Marine WarningIWX114 min
Jun 26, 3:26 PM EDTSpecial Marine WarningIWX34 min
Jun 26, 3:58 PM EDTSevere Thunderstorm WarningIWXLaPorte, Starke47 min
Jun 26, 4:09 PM EDTTornado WarningIWXSaint Joseph36 min
Jun 26, 4:38 PM EDTSevere Thunderstorm WarningIWXLaPorte, Saint Joseph24 min
Jun 26, 6:44 PM EDTSevere Thunderstorm WarningIWXLaPorte, Pulaski, Starke61 min
Jun 26, 7:16 PM EDTSevere Thunderstorm WarningIWXLaPorte, Saint Joseph44 min
Jun 26, 7:20 PM EDTSevere Thunderstorm WarningIWXLaPorte, Marshall, Saint Joseph, Starke40 min
Jun 26, 7:31 PM EDTTornado WarningIWXLaPorte, Saint Joseph14 min
Jun 26, 7:49 PM EDTSevere Thunderstorm WarningIWXPulaski, Starke, White41 min
Jun 26, 7:53 PM EDTSevere Thunderstorm WarningIWXElkhart, Saint Joseph52 min
Jun 26, 7:59 PM EDTSpecial Weather StatementIWXElkhart31 min
Jun 25, 9:19 PM EDTSpecial Weather StatementIWXWilliams26 min
Jun 26, 2:29 AM EDTSpecial Weather StatementIWXSaint Joseph61 min
Jun 26, 2:55 AM EDTSpecial Weather StatementIWXSaint Joseph65 min
Jun 26, 3:28 AM EDTSpecial Weather StatementIWXSaint Joseph32 min
Jun 26, 3:16 PM EDTSevere Thunderstorm WarningIWXBerrien32 min
Jun 26, 3:30 PM EDTSpecial Weather StatementIWXBerrien30 min
Jun 26, 4:16 PM EDTSpecial Weather StatementIWXCass29 min
Jun 26, 4:25 PM EDTTornado WarningIWXCass25 min
Jun 26, 4:59 PM EDTTornado WarningIWXCass, Saint Joseph17 min
Jun 26, 5:07 PM EDTSpecial Weather StatementIWXCass23 min

Nearby

Special Marine Warnings in Indiana, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.